Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Suffering from rolandic seizure. Skin rashes and allergy started after medication. Is this due to epilepsy or medications?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
Dear sir,
Kindly go through the history of my daughter till now.

My daughter was suffering from the rolandic seizure (doctor's first conclusion) from 2010 march onwards (two and half years since then).It started when she was 5 and half years old. Up to then she was perfectly alright.EEG and MRI have been taken and MRI was normal but EEG-the spikes was more in left temporal side (left side spikes was more than the right, L>R). The doctor gave Valparin 200 syrup 5ml twice a day. She was ok for 1 ½ months. But again she had 2-3 convulsions in the early morning. Then the doctor increased the valparin to 7.5ml twice a day and she was alright for 20-25 days. But after 25 days again she had convulsions
then the doctor gave fresium 5mg tablets twice a day. Then the convulsion stopped but she was sleepy and drowsy even in the school on those days. So the doctor changed the fresium 10mg once at night. There was no convulsion for 2 months and the doctor decreased the fresium to 5 mg once at night. She had no convulsion for 4 months but she gradually declined in studies, started stammering and late to respond and her concentration also was come down. After 7 months of taking fresium 5mg once at night she had 2 mild and one 2 minuits strong convulsion.
Then I consulted another specialist doctor and they have done the VEEG (during VEEG she had one very mild focal convulsion) and they stated that this is the Rolandic Seizure and it is not required the fresium and to stop it gradually. While reducing the dozage gradually she had 2-3 seizures and after stopping the fresium also she had 5-6 seizures. Then the doctor advised us that this was the withdrawal syndrom and it might go after some days.
Again she had 2-3 seizures and then the specialist doctor advised to start lametec 25 mg very gradually as follows;
0-0-1/4 for 10 days
0-0-1/2 for 10 days
1/2-0-1/2 for 7 days and to continue 1-0-1.
But she completed 0-0-1/4 :7 days, 0-0-1/2 :5 days and 1/2-0-1/2: 3 days , then the skin rashes & allergy started and the doctor advised to stop the lametec 25 mg. After stopping the lametec 25 mg, the skin rashes gradually decreased. So the doctor advised to take only Valparin 200 syrup 12ml twice a day. But then she started to have stammering, speech problem and series eye blinking and also she had many seizures during that time (mostly while sleeping) and again the doctor advised to re-start Frisum 10mg once at night and reduced valparin 200 to 7.5ml twice and after one month reduced to 5ml twice. Even though she was drowsy and sleepy her stammering, speech problems and eye blinking gradually stopped. It continued for next 6 months and she was alright then (there was no seizures while taking frisium 10 mg). But again the stammering, speech problems and eye blinking started from the seven months of taking the frisium 10mg and the doctor stopped frisium again and increased valparin 200 to 7.5ml twice a day.
After one week of stopping the frisium, she had frequent seizures and again the doctor increased the dosage of valparin to 10ml-5ml-10ml/day. Her eye blinking, stammering and speech problem worsened now and sometimes she cannot even speak and she cannot understand what we ask to her. Sometimes she cannot pronounce the familiar words even. While speaking she had severe eye blinking also. Sometimes she cannot hear what we say and ask. Again the doctor advised to re-start frisium or to start levetiracetam. Which medicine is more suitable for her?
Dear Sir, why these all things are happening? Are all this because of epilepsy or its medications? Can you give us your appointment at the earliest? Can I get the best treatment for this condition of my daughter?
Up to last year she was studying well and she got around 87% XXXXXXX in the last year’s final exam of class II but now her exams are going on well and she cannot memorize and write even whatever she had studied.
We are much worried about her. Kindly help us.
Posted Wed, 10 Oct 2012 in Brain and Spine
Answered by Dr. Sudhir Kumar 6 hours later
Thank you for contacting me regarding your daughter's neurological problem. I must appreciate your very detailed description of all events that took place over the past two years.
It is evident that she has epilepsy, and the drugs (valparin and frisium) have been able to control her seizures. However, this control has been partial and not complete. In addition, we see that she has declined in some of her brain funcitons such as memory and concentration and not doing so well in studies.
This is most likely related to poor seizure control, as valparin or frisium usually does not lead to decline in brain functions. We also need to find out if there are any other reasons for poor memory such as low vitamin B12 levels or thyroid problems, etc.
Levetiracetam is a good medicine for children with epilepsy. Frisum also is, but it leads to drowsiness in some children.
I would be very pleased to see your daughter and advise on the best treatment plan. I am ready to give appointment on any date that you choose.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
Follow-up: Suffering from rolandic seizure. Skin rashes and allergy started after medication. Is this due to epilepsy or medications? 7 hours later
Dear sir,
Thanks for your most valuable reply. Is my dauhter having rolandic epilepsy or some other kind of epilepsy? Mostly she is having the seizures at night during sleep and early morning only.

While taking frisium 5mg, she had no seizures and stammering,eye blinking,word finding difficulty and memory problems up to 5 months and then the above problems started.
And also she had no seizures while taking frisium 10mg and after 7 months of frisium 10mg taking eye blinking,word finding difficulty and stammering started and the local nuerologist told it may be the side effect of either frisium or valaparin and advised to stop frisium 10mg and to increase the Valparin to 10ml-5ml-10ml a day. But it's more than one week she takes the new doze of valparin and there is no fresh attack seen but her above problems worsened and she is not hearing when we call her and she cannot understand anything and talk any thing almost always.
What is your opinion about XXXXXXX XXXXXXX epilepsy care centre(SCTIMST) trivandrum and Indian epilepsy Centre of Mr XXXXXXX XXXXXXX New Delhi.
Is it advisable to wait one week more and to have thorougly ckeck up like VEEG and MRI and to start the new medicne or to start the new medicines immediately? Because I have got the appointment only on 24th in XXXXXXX XXXXXXX trivandrum.
One another doctor advised not to start Levetiracetam and to start either Trileptal or Tegretol !!!.


Answered by Dr. Sudhir Kumar 3 hours later
Thank you for getting back.
Most likely, your daughter is having Rolandic epilepsy, but it can be clarified only after further evaluations.
Seizure control is more important. As your daughter is seizure-free, there is no need to immediately change the medicine.
Sree XXXXXXX at Trivandrum is the best center for epilepsy in India. Dr K. Radhakrishnan and his team are the most renowned epileptologists (neurologists trained in epilepsy) in our country.
I suggest you wait for a week till her evaluation at SCTIMST, Trivandrum to make any changes in her drug regimen.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Follow-up: Suffering from rolandic seizure. Skin rashes and allergy started after medication. Is this due to epilepsy or medications? 2 hours later
Dear Sir,
Thanks for your reply. Almost all my queries were clariffied.
Among Fresium and Keppra,which is the best medicines which can be given to the children who suffers temporal lobe epilepsy? Which one causes less side effect? Which one causes less drowsiness?

Why does my daughter have Hearing and speeking problems? Some times more and some times less. Is this because of increased/decreased medicine?
Will it trouble her hearing capability? Please advice me.
Answered by Dr. Sudhir Kumar 3 hours later
Thank you for getting back.
Both Frisium and Keppra are good anti-epileptic drugs. However, Keppra has more wide spectrum and hence is preferred as a mono therapy (single drug use) in epilepsy. Frisium has very good efficacy too. However it is mainly used As add on drug (along with other epilepsy medicines).
Both Keppra and Frisium have good safety profiles. In children, Keppra may cause behavioural problems and Frisium may cause more drowsiness. However, speech and hearing problems are unlikely to be due to these drugs. So, while using these drugs you need not worry about any hearing problems.
Best wishes,
Dr Sudhir Kumar MD DM XXXXXXX consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor